You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Expanding the Joint Spectrum of Pairs of Commuting Contractions
Proceedings of the American Mathematical Society
Vol. 124, No. 12 (Dec., 1996), pp. 3711-3719
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2161541
Page Count: 9
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We present a connection between solving the invariant subspace problem for a single operator T on Hilbert space and the existence of a common invariant subspace for two commuting related operators. In particular, we reduce the problem of the existence of nontrivial invariant subspaces for a single contraction with spectral radius one to the problem of the existence of common nontrivial invariant subspaces for a pair of commuting contractions with large joint spectra.
Proceedings of the American Mathematical Society © 1996 American Mathematical Society